Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

July 24, 2011Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 24, 2011, 3:08 PM EDT for Duval County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 3:08 PM EDT (19:08 UTC)
Expired
Jul 24, 2011, 3:45 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 39 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWUS82 KJAX 241908
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SUN JUL 24 2011

FLZ025-033-241945-
DUVAL-ST. JOHNS-
308 PM EDT SUN JUL 24 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF UNF...MOVING SOUTH AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...NEPTUNE BEACH...JACKSONVILLE BEACH...PONTE VEDRA BEACH...
SAWGRASS...PALM VALLEY AND BAYARD THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3009 8156 3034 8160 3038 8139 3016 8134
      3013 8134
TIME...MOT...LOC 1908Z 347DEG 5KT 3027 8147

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:34 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 24, 2:34 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT SUN JUL 24 2011

.SYNOPSIS...UPPER LEVEL ANTICYCLONE IS LOCATED NW OF THE FORECAST
AREA...WHILE MEAN LAYER RIDGE (100-500MB) REMAINS JUST SOUTH OF
THE AREA. MSAS ANALYSIS SHOWS A WEAK TROUGH ALONG GA COAST TO A
MESO-LOW NEAR THE OKEFENOKEE AND SW TO THE GULF COAST. CONVECTION
IS FIRING ALONG AND SOUTH OF THE TROUGH...MOVING NE UNTIL REACHING
THE EAST COAST SEABREEZE...THEN MOVING EAST AND OFFSHORE.

.SHORT TERM...BLENDED TOTAL PRECIP WATER SATELLITE PRODUCT SHOWS
PWATS ABOVE 2 INCHES...AND WITH PLENTY OF MOISTURE AND MAX TEMPS
IN THE 90S...EXPECT SCTD SHOWERS/STORMS THRU THE EVENING HOURS.
SIMILAR SCENARIO IS FORECAST AGAIN MONDAY WITH HEAT INDICES
TOPPING OUT NEAR 105 IN THE AFTN. MEAN LAYER RIDGE WILL DRIFT
FARTHER SOUTH AS UPPER TROUGH SLIDES DOWN THE EAST COAST. MORE
ACTIVITY IS EXPECTED ALONG THE EAST COAST AND THE WATERS AS WLY
FLOW KEEPS SEA BREEZE FROM ADVANCING INLAND.

MONDAY NIGHT AND TUESDAY BRING A TRANSITION TO DEEPER MOISTURE
INTO SRN GA WITH ADVANCING SHORTWAVE TROUGH AND ASSOCIATED COLD
FRONT. MORE CLOUDS WILL LIMIT TEMPS TO UPR 80S AND LOW 90S BUT
STILL HUMID WITH MID 70S DEWPOINTS. NUMEROUS SHOWERS/STORMS
EXPECTED FOR SE GA AND SCTD FOR FL. MET GUIDANCE HAS HIGHER POPS
THAN MAV DUE TO DRAGGING THE FRONT SOUTH OF THE STATE LINE.
CURRENT FORECAST IS A BLEND.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
FRONT IS STALLED OVER S GA KEEPING A BAND OF DEEP MOISTURE OVER
THE REGION. WILL GO WITH NUMEROUS STORMS FOR N PORTION MAINLY N OF
US HWY 82 AND SCTD STORMS ELSEWHERE. ON THURS...DEEP MOISTURE
BEGINS LIFTING N AND W PER THE GFS MODEL AS THE SURFACE RIDGE
BUILDS INTO THE LOCAL AREA. THE UPPER HIGH BUILDS BACK ACROSS
THE SOUTHEAST FRI/SAT WITH SFC RIDGE LINING UP ALONG THE FL/GA
BORDER...AND RESULTING DRIER EASTERLY FLOW WILL LOWER POPS BACK
BELOW CLIMO WHILE TEMPERATURES RETURN TO ABOVE NORMAL. BY SUNDAY
THE MODELS SHOW RIDGE SAGGING SOUTH ALLOWING SEA BREEZES ON BOTH
COASTS TO MOVE INLAND AND A LITTLE BETTER CHANCE FOR AFTN/EVNG
SHOWERS AND STORMS.

&&

.AVIATION...

SURFACE BASED INSTABILITY...CONVERGENCE ALONG THE SEA BREEZE...AND
OUTFLOWS FROM EARLIER SHOWERS AND STORMS WILL COMBINE FOR SCATTERED
CONVECTION THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THESE
STORMS COULD AFFECT AREA TERMINALS. CONVECTION WILL DISSIPATE AFTER
SUNSET...WITH LOSS OF HEATING. UNLESS A TERMINAL GETS A SUBSTANTIAL
AMOUNT OF RAIN...OVERNIGHT FOG IS NOT EXPECTED. ISOLATED TO
SCATTERED CONVECTION CAN BE EXPECTED ONCE AGAIN ON MONDAY.

&&

.MARINE...

A TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST TOWARD THE CAROLINA
COAST THROUGH TUESDAY...THEN STALL OUT. THIS WILL LEAD TO AN
INCREASED CHANCE FOR SHOWERS AND STORMS THROUGH MID WEEK. A RIDGE OF
HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE IN THE WEEK...AND
SHOULD HOLD THROUGH THE WEEKEND.

WIND SPEEDS ARE EXPECTED TO BE A LITTLE HIGHER AT NIGHT TONIGHT
MONDAY NIGHT...DUE TO NOCTURNAL LOW LEVEL EFFECTS. MARINE HEADLINES
ARE NOT ANTICIPTED FOR THIS PERIOD AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  95  75  89 /  20  30  30  60
SSI  79  91  78  88 /  20  40  30  50
JAX  75  94  76  90 /  20  30  10  40
SGJ  76  90  76  89 /  20  20  10  40
GNV  74  95  75  92 /  20  30  10  40
OCF  74  94  75  92 /  20  30  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/STRUBLE/KEEGAN
Hazardous weather outlook, Jul 24, 4:22 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 AM EDT SUN JUL 24 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
422 AM EDT SUN JUL 24 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAT INDICES 104 TO 109 THIS AFTERNOON...

HOT TEMPERATURES WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE
104 TO 109 RANGE THIS AFTERNOON.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL DEVELOP THIS AFTERNOON AND EVENING OVER MAINLY
INLAND AREAS.

PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COMPLEX IN THE
OKEFENOKEE SWAMP WILL AFFECT VISIBILITIES NEAR AND NORTHEAST OF
THE FIRE SITES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

DAYTIME HEAT INDICES WILL REACH THE 104 TO 109 RANGE ACROSS MUCH OF
SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA MONDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY
THROUGH THE PERIOD. STORMS WILL BE MORE NUMEROUS OVER SOUTHEAST
GEORGIA ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

In the hours before

Special weather statement, Jul 24, 1:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT SUN JUL 24 2011

FLZ021-241830-
SUWANNEE-
139 PM EDT SUN JUL 24 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
230 PM EDT...

AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF LURAVILLE...OR 9 MILES NORTH
OF MAYO...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LURAVILLE...DOWLING PARK...NEWBURN...LIVE
OAK AND HOUSTON THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3032 8322 3044 8311 3024 8287 3010 8311
      3010 8316 3009 8319 3012 8323 3014 8323
      3018 8325 3022 8325 3023 8326 3025 8326
TIME...MOT...LOC 1739Z 226DEG 10KT 3018 8318

STRUBLE
Special weather statement, Jul 24, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT SUN JUL 24 2011

FLZ025-241930-
DUVAL-
248 PM EDT SUN JUL 24 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DUVAL
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM
EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER FORT CAROLINE...OR 6 MILES NORTHEAST OF
ARLINGTON...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND FORT CAROLINE THROUGH 330 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3024 8145 3039 8162 3051 8158 3044 8147
TIME...MOT...LOC 1848Z 301DEG 3KT 3038 8152
Special weather statement, Jul 24, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SUN JUL 24 2011

FLZ025-033-241945-
DUVAL-ST. JOHNS-
308 PM EDT SUN JUL 24 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF UNF...MOVING SOUTH AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...NEPTUNE BEACH...JACKSONVILLE BEACH...PONTE VEDRA BEACH...
SAWGRASS...PALM VALLEY AND BAYARD THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3009 8156 3034 8160 3038 8139 3016 8134
      3013 8134
TIME...MOT...LOC 1908Z 347DEG 5KT 3027 8147

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:14 PM EDTSpecial Weather StatementJAXMarion31 min
Jul 23, 9:37 PM EDTSpecial Weather StatementJAXBaker23 min
Jul 23, 9:59 PM EDTSpecial Weather StatementJAXNassau31 min
Jul 24, 1:39 PM EDTSpecial Weather StatementJAXSuwannee51 min
Jul 24, 2:48 PM EDTSpecial Weather StatementJAXDuval42 min
Jul 24, 3:13 PM EDTSpecial Weather StatementJAXFlagler32 min
Jul 24, 3:25 PM EDTSpecial Weather StatementJAXNassau35 min
Jul 24, 3:43 PM EDTSpecial Weather StatementJAXSaint Johns32 min
Jul 24, 3:53 PM EDTSpecial Weather StatementJAXDuval37 min
Jul 24, 3:58 PM EDTSpecial Weather StatementJAXNassau32 min
Jul 24, 4:02 PM EDTAreal Flood AdvisoryJAXDuval, Nassau80 min
Jul 24, 4:16 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Jul 24, 4:20 PM EDTSpecial Weather StatementJAXAlachua25 min
Jul 24, 4:21 PM EDTSpecial Weather StatementJAXMarion24 min
Jul 24, 4:26 PM EDTSpecial Weather StatementJAXDuval34 min
Jul 24, 4:29 PM EDTSpecial Weather StatementJAXNassau31 min
Jul 24, 4:40 PM EDTSpecial Weather StatementJAXClay35 min
Jul 24, 4:48 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Jul 24, 4:49 PM EDTAreal Flood AdvisoryJAXAlachua, Marion43 min
Jul 24, 4:50 PM EDTSpecial Weather StatementJAXAlachua40 min
Jul 24, 5:02 PM EDTAreal Flood AdvisoryJAXClay, Duval, Nassau, Putnam85 min
Jul 24, 5:13 PM EDTSpecial Weather StatementJAXAlachua32 min
Jul 24, 5:16 PM EDTSpecial Weather StatementJAXClay29 min
Jul 24, 5:20 PM EDTSpecial Weather StatementJAXGilchrist25 min
Jul 24, 5:25 PM EDTSevere Thunderstorm WarningJAXAlachua35 min
Jul 24, 5:41 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford2 hr
Jul 24, 5:42 PM EDTSpecial Weather StatementJAXGilchrist33 min
Jul 24, 5:45 PM EDTSpecial Weather StatementJAXBradford30 min
Jul 24, 5:52 PM EDTSpecial Weather StatementJAXBradford23 min
Jul 24, 5:53 PM EDTSpecial Weather StatementJAXBaker37 min
Jul 24, 5:54 PM EDTAreal Flood WarningJAXAlachua111 min
Jul 24, 5:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Jul 24, 6:07 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Duval, Union83 min
Jul 24, 6:09 PM EDTSpecial Weather StatementJAXPutnam36 min
Jul 24, 6:11 PM EDTSpecial Weather StatementJAXBradford34 min
Jul 24, 6:15 PM EDTSpecial Weather StatementJAXAlachua30 min
Jul 24, 6:43 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Union32 min
Jul 24, 7:11 PM EDTSpecial Weather StatementJAXUnion34 min
Jul 24, 7:12 PM EDTSpecial Weather StatementJAXClay33 min
Jul 24, 3:12 PM EDTSpecial Weather StatementJAXEchols33 min
Jul 24, 3:49 PM EDTSpecial Weather StatementJAXClinch26 min
Jul 24, 3:51 PM EDTSpecial Weather StatementJAXCamden24 min
Jul 24, 4:13 PM EDTSpecial Weather StatementJAXCamden32 min
Jul 24, 4:43 PM EDTSpecial Weather StatementJAXCamden32 min
Jul 24, 5:02 PM EDTSpecial Weather StatementJAXCharlton28 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.